Migraine, its name is Alberto

Discussion in 'Fibromyalgia Main Forum' started by FM_DD, Jun 13, 2006.

  1. FM_DD

    FM_DD New Member

    Anyone else have a migraine today? It started early this am and has been getting worse all day....I'm sure its from Alberto, low pressure and all. UGH!

    I have taken Demoral and Feurocet (SP?) and it doesn't touch it.......any ideas?

    :(
    Cathy
  2. Tibbiecow

    Tibbiecow New Member

    When I get a migraine I take pain meds and also nausea meds. I want to be asleep as soon as possible!

    Phenergan works against nausea and aslo causes sedation. It is usually already contained in the Demerol or Dilaudid injections that htey give for a bad migraine in the ER. Phenergan , 25 or 50 mg is available in a pill, an injection (usually just in a clinic) or a suppository. I use the suppository when I have a bad migraine because my digestive system stops and I either throw up meds or just plain don't absorb them.

    Phenergan also acts as an antihistamine. You might be able to substitute a Benadryl to get to sleep.

    Fioricet has caffeine in it, which is helpful if you don't normally drink caffeinated things. The caffeine will shrink blood vessels, but watch out when it wears off! Also, you may not be able to sleep it off when the pain level subsides.

    I also have a special 'meditation' cd that supposedly changes my brainwaves to induce delta-wave sleep. I don't know if it's for real or a bunch of hooey, but 90% of the time I listen (about 40 minutes total) I fall asleep. It sounds like a gentle rainstorm. The important thing is that it usually relaxes me away from the pain/high blood pressure/anxiety/more pain cycle and off to sleep.

    Hope this helps,
    Tibbie
  3. FM_DD

    FM_DD New Member

    YAY! Its gone! It went away sometime during the night. I fell asleep with my "rice sock" on my forehead. (I put long cooking rice in a tube sock and tied a knot in the end of it) I just heat it up in the microwave and it stays hot forever it seems.

    I have tried the Maxalt but it really made me nauseous. I hope it doesn't come back.

    Thanks for the replies, sometimes it just helps to be able to "talk" to someone.

    Cathy